Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 57, NWS Charleston, WV

June 10, 2014Wayne County, West Virginia; Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Jun 10, 2014, 7:39 PM EDT for Wayne County, West Virginia; Lawrence County, Kentucky. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2014, 7:39 PM EDT (23:39 UTC)
Expired
Jun 10, 2014, 8:30 PM EDT
In force
51 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Lawrence County, KY, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 78 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 8:20 PM EDTTSTM WND DMG3 E Crum, WVTWO TREES DOWN ONTO POWER LINES ALONG JENNYS CREEK ROAD. POWER WAS OUT IN THE AREA AT THE TIME. ROAD WAS BLOCKED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 7:10 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WUUS51 KRLX 102339
SVRRLX
KYC127-WVC099-110030-
/O.NEW.KRLX.SV.W.0057.140610T2339Z-140611T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
739 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISA...
  SOUTHERN WAYNE COUNTY IN WEST VIRGINIA...

* UNTIL 830 PM EDT

* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES WEST OF CHARLEY TO 13 MILES SOUTHWEST OF CHARLEY TO
  20 MILES SOUTHWEST OF ULYSSES...OR ALONG A LINE EXTENDING FROM 6
  MILES SOUTHWEST OF BLAINE TO PAINTSVILLE TO 8 MILES NORTHWEST OF
  PRESTONSBURG...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DUNLOW...CENTERVILLE AND FORT GAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3801 8276 3808 8267 3829 8257 3800 8225
      3793 8232 3787 8242 3790 8245 3791 8248
      3795 8252 3795 8256 3789 8259 3788 8264
      3791 8273 3797 8285
TIME...MOT...LOC 2339Z 254DEG 34KT 3796 8285 3787 8283
          3773 8284

$$

10
2 follow-up statements
974 
WWUS51 KRLX 102355
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
755 PM EDT TUE JUN 10 2014

KYC127-WVC099-110030-
/O.CON.KRLX.SV.W.0057.000000T0000Z-140611T0030Z/
LAWRENCE KY-WAYNE WV-
755 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EASTERN LAWRENCE COUNTY IN KENTUCKY...AND SOUTHERN WAYNE COUNTY
IN WEST VIRGINIA...

AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF LOUISA TO CHARLEY TO 13 MILES 
SOUTHWEST OF ULYSSES...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GALLUP...FORT GAY...CENTERVILLE...CLIFFORD...GLENHAYES...GENOA...
DUNLOW AND WILSONDALE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3801 8276 3808 8267 3829 8257 3800 8225
      3793 8232 3787 8242 3790 8245 3791 8248
      3795 8252 3795 8256 3789 8259 3788 8264
      3791 8273 3797 8285
TIME...MOT...LOC 2355Z 237DEG 32KT 3812 8270 3797 8270
          3779 8274

$$

10
422 
WWUS51 KRLX 110028
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT TUE JUN 10 2014

KYC127-WVC099-110038-
/O.EXP.KRLX.SV.W.0057.000000T0000Z-140611T0030Z/
LAWRENCE KY-WAYNE WV-
828 PM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE COUNTY IN
KENTUCKY...AND SOUTHERN WAYNE COUNTY IN WEST VIRGINIA WILL EXPIRE AT
830 PM EDT...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER 
OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND 
PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3801 8276 3808 8267 3829 8257 3800 8225
      3793 8232 3787 8242 3790 8245 3791 8248
      3795 8252 3795 8256 3789 8259 3788 8264
      3791 8273 3797 8285
TIME...MOT...LOC 0028Z 237DEG 32KT 3828 8238 3813 8238
          3795 8243

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:48 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 10, 6:48 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
648 PM EDT TUE JUN 10 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM BRINGS UNSETTLED WEATHER THROUGH THURSDAY.
A COLD FRONT CROSSES FRIDAY INTO FRIDAY NIGHT...FOLLOWED BY HIGH
PRESSURE TO START THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
DID AN EARLIER UPDATE IN THE LATE AFTERNOON...TO BRING LIKELY POPS
INTO OUR SW COUNTIES THIS EVENING.  THINKING OVERALL THERE SHOULD BE
A WEAKENING TREND ON THE CONVECTION FROM 00Z TO 03Z.  LEADING CELLS
MAY PULSE UP UNTIL THEN. OF COURSE...ANY SHOWER COULD CONTAIN A
DOWNPOUR IN THE SOUTH AND WEST.

ALSO LEFT CHANCE POPS FOR THE LATE NIGHT/OVERNIGHT HOURS MAINLY OVER
THE WESTERN COUNTIES...IN THE DEEPER MOISTURE PLUME.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
UNSETTLED PATTERN FOR THE PERIOD WITH A CHANCE OF THUNDER
CONTINUING. PW VALUES HOVERING AROUND 1.6 MEANS WE SHOULD EXPECT
SOME FAIRLY HIGH RAIN AMOUNTS...PARTICULARLY IN THE MOUNTAINOUS
COUNTIES THURSDAY AFTERNOON. FLOW WILL ALSO BE LIGHT....SO HYDRO
MAY BECOME A PROBLEM THURSDAY.

COLD FRONT ON FRIDAY INTO FRIDAY NIGHT...HOWEVER NOT EXPECTING TOO
MUCH IN THE WAY OF WATER ISSUES SINCE PW VALUES WILL BE DROPPING.
BEHIND THE FRONT...WE WILL START TO CLEAR OUT AND WARM UP.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
CLEARING SKIES BEHIND THE FRONT ON FRIDAY NIGHT INTO SATURDAY.
TEMPERATURES WILL INCREASE THROUGH MUCH OF THE PERIOD UNDER HIGH
PRESSURE. DECENT MOISTURE WILL ALLOW FOR SOME DIURNAL
THUNDERSTORMS SUNDAY THROUGH TUESDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
HAVE CONVECTION MOVING NNE INTO EASTERN KENTUCKY...SOUTHWEST
VIRGINIA AND THROUGH SOUTHERN WEST VIRGINIA THIS EVENING AS IT
WEAKENS 00Z TO 03Z.  RAIN INDUCED VALLEY FOG OR SCUD CLOUDS MAY FORM
IN THE WAKE OF THE CONVECTION OVER SOUTHERN COUNTIES.

WITH LAYERED CLOUDS AND POSSIBLE LINGERING SHOWERS OVERNIGHT IN THE
OHIO VALLEY COUNTIES...WAS NOT QUITE AS THICK ON THE PREDAWN FOG AS
PREVIOUSLY FORECAST.

TIMING THE CONVECTION ON WEDNESDAY TOUGH...TRIED TO INCREASE 15Z TO
18Z IN THE WEST...THEN 18Z TO 21Z IN THE CKB TO EN CORRIDOR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: IN THE WAKE OF THE EVENING CONVECTION...RAIN
INDUCED FOG COULD FORM...WITH VSBY LOWER THAN FORECAST.

TIMING ROUNDS OF SHOWERS AND THUNDERSTORMS DEVELOPMENT ON WEDNESDAY
COULD VARY FROM FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    H    H
HTS CONSISTENCY  M    M    M    M    M    M    H    M    M    M    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    M    M    M    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    H    H

AFTER 00Z THURSDAY...
IFR CONDITIONS POSSIBLE IN ROUNDS OF SHOWERS/THUNDERSTORMS
WEDNESDAY NIGHT INTO FRIDAY...WITH POSSIBLE LOCAL FOG 06Z TO 12Z
LATE AT NIGHT/EARLY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/LS
NEAR TERM...KTB
SHORT TERM...LS
LONG TERM...LS
AVIATION...KTB
Hazardous weather outlook, Jun 10, 7:20 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
720 PM EDT TUE JUN 10 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009-
013>017-024>026-033>035-112330-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
720 PM EDT TUE JUN 10 2014

...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WITH THE POTENTIAL FOR HEAVY THUNDERSTORMS OVER THE NEXT TWO
DAYS...AREAS THAT DO GET HIT WILL BECOME VULNERABLE TO FLOODING.
BY WEDNESDAY...AREAS THAT GET HIT WITH HEAVY DOWNPOURS MULTIPLE
TIMES COULD EXPERIENCE FLOODING. THE THREAT CONTINUES
THURSDAY...ALTHOUGH THE HEAVY DOWNPOURS WILL BE MOST LIKELY IN THE
MOUNTAINS BY THEN. THE THREAT FOR HEAVY DOWNPOURS DECREASES
FRIDAY...BUT SOME AREAS MAY BE VULNERABLE TO EVEN MODEST
DOWNPOURS BY THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ010-011-018>020-027>032-036>040-046-047-112330-
PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
720 PM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WITH THE POTENTIAL FOR HEAVY THUNDERSTORMS OVER THE NEXT TWO
DAYS...AREAS THAT DO GET HIT WILL BECOME VULNERABLE TO FLOODING.
BY WEDNESDAY...AREAS THAT GET HIT WITH HEAVY DOWNPOURS MULTIPLE
TIMES COULD EXPERIENCE FLOODING. THE THREAT CONTINUES
THURSDAY...ALTHOUGH THE HEAVY DOWNPOURS WILL BE MOST LIKELY IN THE
MOUNTAINS BY THEN. THE THREAT FOR HEAVY DOWNPOURS DECREASES
FRIDAY...BUT SOME AREAS MAY BE VULNERABLE TO EVEN MODEST
DOWNPOURS BY THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

In the hours before

Special weather statement, Jun 10, 5:46 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
546 PM EDT TUE JUN 10 2014

KYZ101>103-105-102300-
GREENUP-CARTER-BOYD-LAWRENCE KY-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA
546 PM EDT TUE JUN 10 2014

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

THUNDERSTORMS COULD ROLE INTO NORTHEAST KENTUCKY BETWEEN 7 AND 9
O'CLOCK THIS EVENING. HEIGHTEN YOUR WEATHER AWARENESS NOW. IF YOU
PLAN TO BE OUTDOOR THIS EVENING. MONITOR THE SKY TO THE SOUTH AND
WEST FOR APPROACHING THREATENING WEATHER...AND BE READY TO MOVE
INDOORS. STRONG GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS.

ALSO...ANY SHOWER OR STORM OVERNIGHT TONIGHT COULD EASILY CONTAIN
A DOWNPOUR.

KTB
Special weather statement, Jun 10, 5:50 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
550 PM EDT TUE JUN 10 2014

VAZ003-004-102300-
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
550 PM EDT TUE JUN 10 2014

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

THUNDERSTORMS COULD ROLE INTO DICKENSON AND BUCHANAN COUNTIES
VIRGINIA BETWEEN 7 AND 9 O'CLOCK THIS EVENING. HEIGHTEN YOUR
WEATHER AWARENESS NOW. IF YOU PLAN TO BE OUTDOOR THIS EVENING.
MONITOR THE SKY TO THE SOUTH AND SOUTHWEST FOR APPROACHING THREATENING
WEATHER...AND BE READY TO MOVE INDOORS. STRONG GUSTY WINDS ARE
POSSIBLE WITH THE STRONGER STORMS.

ALSO...ANY SHOWER OR STORM OVERNIGHT TONIGHT COULD EASILY CONTAIN
A DOWNPOUR.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:30 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup, Lawrence45 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.